- Mercy Nurse
- Symptom Navigator
- Levitt Medical Library
- Health Information
- Body Guide
- Multimedia Encyclopedia
- In-Depth Health Reports
- Complementary & Alternative Medicine
- Drug Information Center
- Drug Interactions
- Wellness Tools
- Today's Medical News
- Pregnancy Health Center
- Recursos EspaÃ±oles De la Salud
- Enciclopedia Multimedia
- Centro de Information sobre el Embarazo
If you are being treated with any of the following medications, you should not use potassium without first talking to your health care provider.
The following medications may cause potassium levels to rise:
The following medications may cause potassium levels to decrease:
If you are taking any of these medications, it is important for your doctor to test your potassium levels to see whether or not you need a supplement. Do not start taking a supplement on your own.
Other potential interactions include:
Digoxin -- Low blood levels of potassium increase the likelihood of toxic effects from digoxin, a medication used to treat abnormal heart rhythms and heart failure. Your doctor will test your potassium levels to make sure they stay normal.